MAUDE Adverse Event Report: ARTHREX INC. SUTURE ANCHOR BIO-COMPOSITE SUTURE-TAK KNOTLESS; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHREX INC. SUTURE ANCHOR BIO-COMPOSITE SUTURE-TAK KNOTLESS; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number AR-1938BC
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.An evaluation of the device cannot be performed as the device was discarded by the facility.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a slap procedure, after the surgeon inserted the 3.0 bio-composite knotless suture tak into the glenoid, he began to pull traction with the suture and the top portion of the anchor pulled out.The distal portion of the anchor remained in the patient's glenoid.No further details have been given but additional information has been requested.Patient is a male, (b)(6).Follow-up investigation: a little more than 3/4 of the suture tak was left in the glenoid.Another suture tak was used and placed next to the first one.The same drill bit was used for both suture taks.No additional unplanned incision was made, the surgeon used the same portal.The top portion of the ar-1938bc suture tak is being returned for evaluation.

Brand Name
SUTURE ANCHOR BIO-COMPOSITE SUTURE-TAK KNOTLESS
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7070098
Report Number1220246-2017-00459
Device Sequence Number13749643
Product Code MBI
UDI-Device Identifier00888867097186
UDI-Public00888867097186
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/15/2017
Device Catalogue NumberAR-1938BC
Device Lot Number10161007
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2017
Initial Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR